Alert archive / Kansas / Flash Flood Warnings in 2015

Flash Flood Warning 12, NWS Wichita, KS

July 21, 2015Sedgwick County, Kansas

NWS Wichita, KS issued this flash flood warning at Jul 21, 2015, 4:38 PM CDT for Sedgwick County, Kansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 4:38 PM CDT (21:38 UTC)
Expired
Jul 21, 2015, 8:45 PM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:06 PM CDTFLASH FLOOD2 Se Downtown Wichita, KSWATER REPORTED OVER THE WINDSHIELDS OF CARS AT HARRY AND SENACA. VIA KFDI NEWS.
Jul 21, 5:06 PM CDTFLASH FLOOD2 W Downtown Wichita, KSMAPLE ROAD IS CLOSED FROM I-235 AND WEST STREET DUE TO FLOODED ROADS. VIA KAKE TV
Jul 21, 5:12 PM CDTFLASH FLOOD2 Se Downtown Wichita, KSNUMEROUS REPORTS OF SUBMERGED CARS IN SOUTHEAST WICHITA. INCLUDING PAWNEE AND 31ST ST, HARRY AND SOUTHWEST BLVD.
Jul 21, 6:14 PM CDTHEAVY RAIN 42 S Downtown Wichita, KSESTIMATED AT MACARTHUR AND MERIDIAN. VIA KSN-TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WGUS53 KICT 212138
FFWICT
KSC173-220145-
/O.NEW.KICT.FF.W.0012.150721T2138Z-150722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
438 PM CDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 845 PM CDT
    
* AT 437 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WICHITA...PARK CITY...BEL AIRE...DOWNTOWN WICHITA...EASTBOROUGH...
  MCCONNELL AIR FORCE BASE...NORTHEAST WICHITA...SOUTH WICHITA...EAST
  WICHITA...JABARA AIRPORT AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3761 9742 3777 9741 3778 9719 3759 9720

$$

RITZMAN
2 follow-up statements
108 
WGUS73 KICT 212232
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT TUE JUL 21 2015

KSC173-220145-
/O.CON.KICT.FF.W.0012.000000T0000Z-150722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
532 PM CDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EAST CENTRAL SEDGWICK COUNTY...

AS OF 524 PM CDT...ONGOING FLASH FLOODING WILL CONTINUE AS TWO TO 
THREE INCHES OF RAIN FELL IN A VERY SHORT PERIOD OF TIME. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA...PARK CITY...BEL AIRE...DOWNTOWN WICHITA...EASTBOROUGH...
MCCONNELL AIR FORCE BASE...NORTHEAST WICHITA...SOUTH WICHITA...EAST
WICHITA...JABARA AIRPORT AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3761 9742 3777 9741 3778 9719 3759 9720

$$

RITZMAN
798 
WGUS73 KICT 220131
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT TUE JUL 21 2015

KSC173-220141-
/O.CAN.KICT.FF.W.0012.000000T0000Z-150722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
831 PM CDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING FOR EAST CENTRAL SEDGWICK COUNTY IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3761 9742 3777 9741 3778 9719 3759 9720

$$

RITZMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:41 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 21, 3:41 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT TUE JUL 21 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 336 PM CDT TUE JUL 21 2015

LATEST WATER VAPOR SHOWS A WEAK SHORTWAVE OR MCV MOVING ALONG THE
KS/OK BORDER NEAR THE OK PANHANDLE AT THIS TIME. A QUASI-STATIONARY
BOUNDARY REMAINS PARKED ACROSS CENTRAL OK...WITH SBCAPES TO NORTH OF
THE BOUNDARY STILL IN THE 1000-1500 J/KG RANGE.  HEATING IS
INCREASING ACROSS SRN KS...AS THIS MCV MOVES ACROSS...WHICH IS
LEADING TO SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTH CENTRAL
KS AT THIS TIME. THINK DIURNALLY DRIVEN WIDELY SCATTERED SHOWERS AND
ISOLATED STORMS WILL CONTINUE ACROSS MOST OF SOUTHERN KS AS THIS MCV
CONTINUES TO PROGRESS EAST FOR THE LATE AFTERNOON INTO THE EARLY
EVENING HOURS.

HOW THE OVERNIGHT HOURS WILL EVOLVE IS UNCERTAIN...AS CURRENT
THINKING SUGGESTS THAT ADDITIONAL DEVELOPMENT WILL OCCUR OVER
SOUTHWEST AND SOOUTH CENTRAL KS LATE THIS EVENING...AS A PORTION OF
THE FRONT DRIFTS BACK TO THE NORTH.  SO WILL INCREASE POPS OVER
SOUTH CENTRAL KS AFTER MIDNIGHT INTO EARLY WED MORNING...AS ANY
ADDITIONAL CONVECTION THAT DEVELOPS OVER SW KS WILL MAKE SLOW
PROGRESS TO THE EAST.

CONSIDERED A FLASH FLOOD WATCH FOR SOME OF THE BORDER COUNTIES TO
THE SW AND S OF KICT AS PRECIP WATER VALUES REMAIN 180-200 PERCENT
OF NORMAL...AND SOME AREAS PICKED UP ALMOST 2 TO 3 INCHES OF
RAINFALL LAST NIGHT. BUT WITH LOCALIZED AMOUNTS AND UNCERTAINTY FOR
TONIGHT...HAVE DECIDED TO HOLD OFF ON THIS FOR NOW.  BUT WILL
MENTION HEAVY RAINFALL FOR AREAS SW OF KICT.

WED: THINK PORTIONS OF SRN KS WILL SEE SHOWERS AND THUNDERSTORMS FOR
WED MORNING...AS THE STATIONARY FRONT IN CENTRAL OK MAKES SLOW
PROGRESS BACK TO THE NORTH AS A WARM FRONT ON WED.  SOME UNCERTAINTY
ON HOW FAST THIS WARM FRONT WILL TRAVEL BACK TO THE NORTH ACROSS THE
FORECAST AREA ON WED...WITH SOME MODEL SOLUTIONS NOW COMING IN
SLOWER WITH THE NORTHWARD PROGRESSION...KEEPING THIS BOUNDARY ALONG
THE KS/OK BORDER THROUGH WED AS WELL.  THIS COULD LEAD TO ADDITIONAL
HEAVY RAINFALL CENTERED ALONG THE KS/OK BORDER POSSIBLY LASTING FOR
A GOOD PORTION OF THE DAY ON WED AS WELL.  SO PLAN ON KEEPING SOLID
CHANCE POPS FOR MOST LOCATIONS ACROSS SRN KS...BUT SOME UNCERTAINTY
NOW ON HOW FAR NORTH THE PRECIP CHANCES WILL GET...IF THE BOUNDARY
STAYS ALONG THE KS/OK BORDER.

CURRENT TRENDS SUGGEST THAT WARM FRONT PROGRESSION BACK TO THE
NORTH...WILL BE DELAYED UNTIL EITHER LATE WED NIGHT OR DURING THE
DAYTIME HOURS ON THU. SO COULD EVEN SEE SOME CONVECTION DEVELOP
ACROSS THE FORECAST AREA ALONG THE WARM FRONT OR IN THE WARM SECTOR
AS IT PUSHES BACK ACROSS THE FORECAST AREA FOR THU. NAM/WRF SUGGESTS
THE ATMOSPHERE IN THE WARM SECTOR ACROSS SOUTH CENTRAL KS WILL
BECOME VERY UNSTABLE FOR THU AFTERNOON...BUT AN ELEVATED MIXED
LAYER...DUE TO WARMER AIR ALOFT ALSO MOVING INTO THE AREA...WILL
KEEP MOST OF THE CONVECTIVE CHANCES CAPPED OFF.

WITH THE RETURN OF THE WARM SECTOR...THE MAIN STORY ON THU WILL ALSO
BE THE RETURN OF THE HOT AND MUGGY CONDITIONS...ESPECIALLY FOR MOST
OF SOUTHERN AND SOUTH CENTRAL KS.

KETCHAM

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 336 PM CDT TUE JUL 21 2015

FRI LOOKS LIKE THE REALLY HOT DAY... AS THE MAIN MID LEVEL RIDGE
BUILDS ACROSS THE PLAINS.  THIS WILL LEAD TO MOST AREAS CLIMBING
BACK INTO THE MID-UPPER 90S FOR HIGH TEMPS...WITH HEAT INDEX VALUES
IN THE 105-108 RANGE.  SO LATER SHIFTS MAY NEED TO CONSIDER SOME
SORT OF HEAT ADVISORY FOR FRI AREAWIDE AND POSSIBLY SAT IN SE KS.

TROPICAL RIDGE LOOKS TO REMAIN OVER THE FORECAST AREA FOR THE
WEEKEND INTO THE BEGINNING OF NEXT WEEK.  SHORTWAVES RIDING OVER THE
TOP OF THE RIDGE COULD LEAD TO MAINLY AFTERNOON AND EVENING CHANCES
OF PERIODIC SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS CENTRAL
KS...WHERE A STALLED SURFACE TROUGH WILL LEAD TO A BETTER FOCUS FOR
STORMS.

KETCHAM

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 336 PM CDT TUE JUL 21 2015

ISSUED AT 1230 PM CDT TUE JUL 21 2015

WIDELY SCATTERED SHOWERS/STORMS MAY BEGIN TO REDEVELOP WITHIN A
WEAKLY CAPPED AIRMASS ACROSS SOUTHERN KANSAS AFTER 20-21Z. BETTER
CHANCES MAY ARRIVE TONIGHT AS A SHORTWAVE TROUGH APPROACHES FROM
THE WEST. TRANSIENT IFR/MVFR MAY DEVELOP IN THE VICINITY OF STORMS WITH
SOME CONCERN FOR STRATUS DEVELOPING IN THE WAKE OF THE STORMS
AFTER 08-10Z MAINLY ACROSS SOUTHERN KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  87  72  94 /  60  50  30  20
HUTCHINSON      67  86  71  94 /  50  50  40  20
NEWTON          66  85  71  92 /  50  50  40  20
ELDORADO        68  85  72  91 /  50  50  40  20
WINFIELD-KWLD   69  87  73  93 /  70  50  30  20
RUSSELL         65  86  70  95 /  40  30  40  10
GREAT BEND      66  85  70  95 /  50  50  40  10
SALINA          66  86  71  94 /  30  30  40  10
MCPHERSON       66  85  71  93 /  40  40  30  20
COFFEYVILLE     71  86  73  92 /  60  50  50  30
CHANUTE         69  83  71  90 /  50  50  40  30
IOLA            69  82  71  89 /  40  50  40  20
PARSONS-KPPF    70  84  72  91 /  60  50  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 21, 4:35 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT TUE JUL 21 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-222145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
435 PM CDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS MAINLY SOUTHERN
KANSAS THIS EVENING AND PERSIST ACROSS THE AREA TONIGHT. A FEW
STRONG STORMS ARE POSSIBLE WITH HEAVY RAINFALL CAUSING LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS REMAIN POSSIBLE PRIMARILY ACROSS SOUTHERN
KANSAS WEDNESDAY AND WEDNESDAY NIGHT. A FEW STRONG STORMS ARE
POSSIBLE...BUT THE MAIN CONCERN WILL BE HEAVY RAINFALL AND
LOCALIZED FLOODING.

ISOLATED THUNDERSTORMS ARE POSSIBLE FOR PRIMARILY SOUTHEAST KANSAS
ON THURSDAY AND FOR THE NORTHWEST HALF OF CENTRAL KANSAS THURSDAY
NIGHT. THE THUNDERSTORMS WOULD BE NEITHER STRONG NOR SEVERE.

SCATTERED THUNDERSTORMS...A FEW THAT MAY PRODUCE SMALL HAIL AND 40
TO 50 MPH GUSTS...ARE POSSIBLE OVER THE WEEKEND...PRIMARILY FOR
CENTRAL KANSAS.

HEAT INDICES FROM 100 TO 103 ARE POSSIBLE ACROSS EXTREME SOUTHERN
KANSAS THURSDAY AFTERNOON. HEAT INDICES WILL INCREASE TO 104 TO
108 ACROSS ALL AREAS FRIDAY AFTERNOON. HEAT INDICES FROM 100 TO
104 ARE POSSIBLE FOR MOST AREAS SATURDAY AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

ES/KETCHAM

In the hours before

Local storm report, Jul 21, 11:14 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1114 AM CDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       HOWARD                  37.47N 96.26W
07/21/2015  M1.92 INCH       ELK                KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 SE HAYSVILLE          37.54N 97.31W
07/21/2015  M1.70 INCH       SEDGWICK           KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BEAUMONT                37.66N 96.53W
07/21/2015  M2.45 INCH       BUTLER             KS   COCORAHS

0700 AM     HEAVY RAIN       1 S AUGUSTA             37.68N 96.98W
07/21/2015  M1.66 INCH       BUTLER             KS   COCORAHS

0900 AM     HEAVY RAIN       1 N ROSE HILL           37.58N 97.13W
07/21/2015  M3.89 INCH       BUTLER             KS   EMERGENCY MNGR

            AN AUTOMATED GAUGE AT SOUTHWEST 150TH AND BUTLER ROAD
            REPORTED 3.89 INCHES OF RAIN FROM OVERNIGHT.

&&

VJP
Local storm report, Jul 21, 11:45 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1145 AM CDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       HARPER                  37.29N 98.03W
07/21/2015  E5.60 INCH       HARPER             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS AN APPROXIMATE 5.6 INCHES WITH
            NEARLY 5 INCHES OF RAIN EARLY IN THE MORNING.

&&

VJP
Special weather statement, Jul 21, 4:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT TUE JUL 21 2015

KSZ067-068-083-212145-
SEDGWICK KS-HARVEY KS-RENO KS-
412 PM CDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER MOUNT
  HOPE...MOVING NORTH AT 10 MPH.

THE MAIN THREAT WITH THIS STORM WILL BE LOCALLY HEAVY DOWNPOURS THAT
MAY LEAD TO FLOODING OF LOW-LAND AREAS. WIND GUSTS UP TO 30 TO 40
MPH WILL ALSO BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HUTCHINSON...MAIZE...SOUTH HUTCHINSON...HALSTEAD...
  COLWICH...HAVEN...BURRTON...MOUNT HOPE...ANDALE...BENTLEY...
  YODER...CHENEY LAKE AND CHENEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3773 9781 3773 9788 3803 9798 3814 9755
      3771 9741 3766 9781
TIME...MOT...LOC 2108Z 171DEG 9KT 3784 9770

RITZMAN
Local storm report, Jul 21, 4:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     FLOOD            WEST WICHITA            37.69N 97.46W
07/21/2015                   SEDGWICK           KS   BROADCAST MEDIA

            FLOODING AT TOWN WEST MALL PARKING LOT REPORTED BY KAKE
            TV.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:04 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion56 min
Jul 20, 9:49 PM CDTSpecial Weather StatementICTKingman26 min
Jul 20, 11:30 PM CDTSpecial Weather StatementICTKingman2 hr
Jul 20, 11:53 PM CDTSpecial Weather StatementICTSedgwick112 min
Jul 21, 12:59 AM CDTAreal Flood WarningICTButler5 hr
Jul 21, 3:34 AM CDTAreal Flood WarningICTChautauqua6 hr
Jul 21, 3:50 AM CDTSpecial Weather StatementICTButler25 min
Jul 21, 4:32 AM CDTSpecial Weather StatementICTElk28 min
Jul 21, 5:32 AM CDTAreal Flood WarningICTElk5 hr
Jul 21, 6:41 AM CDTSpecial Weather StatementICTWilson34 min
Jul 21, 6:55 AM CDTAreal Flood WarningICTMontgomery, Wilson5 hr
Jul 21, 7:14 AM CDTSpecial Weather StatementICTHarper31 min
Jul 21, 7:35 AM CDTAreal Flood WarningICTHarper5 hr
Jul 21, 3:25 PM CDTAreal Flood WarningICTSedgwick5 hr
Jul 21, 4:12 PM CDTSpecial Weather StatementICTHarvey33 min
Jul 21, 4:18 PM CDTAreal Flood WarningICTSedgwick5 hr
Jul 21, 4:26 PM CDTAreal Flood WarningICTHarvey, Reno, Sedgwick5 hr
Jul 21, 5:19 PM CDTSpecial Weather StatementICTCowley26 min
Jul 21, 5:47 PM CDTSpecial Weather StatementICTCowley28 min
Jul 21, 6:18 PM CDTSpecial Weather StatementICTElk27 min
Jul 21, 6:46 PM CDTSpecial Weather StatementICTElk29 min

Nearby

Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.